University of Minnesota Duluth
Driven to Discover™
218-726-8113    cehelp*AT*d.umn.edu

Side Effects of Antipsychotic Drugs are More Common in Elderly Patients

March 21, 2017


Tardive DyskinesiaSome newer, non-conventional antipsychotic drug therapies may lead to fewer movement disorders as side effects, no antipsychotic eradicates the risk. A study in the Primary Care Companion to the Journal of Clinical Psychiatry found:

  • Drug-induced movement disorders are more common and more persistent in elderly patients
  • Many primary care physicians, specialists, and other caring professionals need education and training to properly identify and manage drug-induced side effects
  • Patients and families also need to know how to identify side effects, to aid in providing safer and more efficacious care for elderly patients.

 

Learn more: Recognizing and Managing Antipsychotic Drug Treatment Side Effects in the Elderly

Register for DISCUS/MOSES: Monitoring Tardive Dyskinesia

© Regents of the University of Minnesota. All rights reserved.

The University of Minnesota is an equal opportunity educator and employer.

Last modified on 03/21/17 10:30am